DR JEFF FOSTER is The Sun on Sunday’s new resident doctor and is here to help YOU.
Dr Jeff, 43, splits his time between working as a GP in Leamington Spa, Warks, and running his clinic, H3 Health, which is the first of its kind in the UK to look at hormonal issues for both men and women. See h3health.co.uk.
Q) I’M a retired 66-year-old man and separated from my wife of 40 years.
I met a lovely woman three months ago and we’ve been spending time together.
We haven’t had sex yet but she is suggesting we go on a holiday, which I assume may mean sex.
My issue is that I started to get erectile dysfunction towards the end of my marriage and I haven’t had sex since my wife left me.
I don’t know what caused it as I had alway been able to perform in the past.
Is there anyone who can help me with this or anything I can do? Do I need Viagra?
I don’t want to walk into my local chemist as I would be humiliated and I’ve heard about negative side-effects.
A) Erectile dysfunction (ED), is actually a really common problem.
In fact, 50 per cent of all men will suffer with a form of ED at some point.
But, because it is an embarrassing topic, it can be tough to open up about it with friends, partners and even doctors.
This makes it seem as if you are the only one struggling and, as a result, many turn to the internet for help.
Viagra online does improve the symptoms for many men, but the real issue with erectile dysfunction is not the treatment so much as the “why?”
There are a range of causes for ED, including low testosterone, cardiovascular disease (narrowing of the arteries), and even stress.
In fact, it is estimated that if you have a cardio- vascular cause for your ED, (so that the artery supplying the penis is narrowed), you have an average of three years from the onset of symptoms to a more serious event like a heart attack.
Speak to a men’s health doctor. It may save your life.
Q) I’M a 32-year-old fitness trainer and had a course of strong antibiotics for a tooth abscess.
I’ve had bad thrush ever since.
I have tried the usual cream from the chemist but it isn’t clearing up and there is now a slight smell to the discharge.
Is this normal and what can I do?
A) Antibiotics are designed to kill bacteria, but one of the problems with them is that they are not always specific to just the bug you are trying to kill.
Quite often, a broad-spectrum antibiotic will destroy the harmful bacteria that cause a tooth abscess, but also kill the friendly bacteria you need to maintain a healthy balance in your vagina.
The destruction of this friendly bacteria allows yeast to overgrow and cause a discharge and smell.
This is a classic vaginal thrush. I often recommend an antifungal tablet is given at the same time as the antibiotics, which is usually successful in preventing the onset of thrush.
Denial of responsibility! planetcirculate is an automatic aggregator around the global media. All the content are available free on Internet. We have just arranged it in one platform for educational purpose only. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials on our website, please contact us by email – [email protected]. The content will be deleted within 24 hours.